MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Model Number 1601-44
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.We have received two pieces of the catheter.During the procedure, surgeon cut the catheter shaft 3.7 cm above the 70-80 cm mark since he was unable to deflate the balloon.The short piece of the catheter (from catheter tip to the cut end) was measured to be 6.2 cm while the other end (from the cut end to the hub joint) was measured to be 74.2 cm.We did not observe any stretching of the catheter lumen.The ligatures were properly held in place and were measured to be within specification.We observed a section of the catheter shaft at both ends next to where it was cut to be damaged/crushed.When we attempted to flush the lumen by injecting liquid through the hub using a syringe, we were unable to inject liquid as a we experienced strong resistance while doing so.However, when we cut the crushed section of the lumen, we were able to easily flush the lumen without any resistance.Likewise.We were unable to insert a mandrel into the lumen of the short piece of the catheter because of the damage to the shaft.However, when we cut this segment, we were able to insert a mandrel into its lumen.We were able to inflate and deflate the balloon without any issue.Based on our device evaluation, it is likely that this section of the catheter was damaged during the procedure that prevented the balloon from deflating.Surgeon was able to remove the clot successfully during the first two passes.The malfunction occurred during third pass.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material (eg.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.
 
Event or Problem Description
For embolization of the left femoral artery, the catheter shaft of this product was inserted into the artery.And the clot was removed by pulling the catheter with inflated balloon (the first thrombectomy was completed successfully).In the same way, the second thrombectomy was performed with this product and completed successfully.While performing the third thrombectomy with this product, the balloon became unable to deflate, so the catheter could not remove from the artery.As a result, after performing surgical cutdown near the balloon and cutting the catheter shaft, the catheter shaft and catheter tip was surgically removed.Finally, the surgical procedure was changed from "thrombectomy" to "thrombo-endarterectomy (tae)" and this operation was completed successfully.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11205132
Report Number1220948-2021-00002
Device Sequence Number13988474
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model Number1601-44
Device Catalogue Number1601-48
Device Lot NumberSLC5163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;